Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 122, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 12, 2021, 9:24 AM CDT for Pike County, Walthall County, Mississippi. It took effect at May 12, 2021, 1:00 PM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 9:24 AM CDT (14:24 UTC)
- In effect from
- May 12, 2021, 1:00 PM CDT
- Expired
- May 14, 2021, 6:34 AM CDT
- In force
- 42 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, MS, Walthall County, MS
The river
Written for the forecast point Bogue Chitto River near Tylertown (TYTM6). The gauge peaked at 19.37 ft at May 13, 2021, 4:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
542 WGUS44 KLIX 121424 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 924 AM CDT Wed May 12 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties. MSC113-147-130200- /O.NEW.KLIX.FL.W.0122.210512T1800Z-210513T0200Z/ /TYTM6.1.ER.210512T1800Z.210512T1800Z.210512T2000Z.NO/ 924 AM CDT Wed May 12 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Chitto River Near Tylertown. * From this afternoon to this evening. * At 8:45 AM CDT Wednesday the stage was 13.5 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this afternoon to a crest of 15.1 feet briefly this afternoon and then fall again. * Impact...At 15.0 feet, Low-lying farm and pasture land near the river will flood. && LAT...LON 3113 9015 3112 9028 3120 9033 3120 9018 $$ JFL
5 follow-up statements
896 WGUS84 KLIX 121818 FLSLIX Flood Statement National Weather Service New Orleans LA 118 PM CDT Wed May 12 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties. MSC113-147-131200- /O.EXT.KLIX.FL.W.0122.000000T0000Z-210513T1200Z/ /TYTM6.1.ER.210512T1631Z.210513T0000Z.210513T0600Z.NO/ 118 PM CDT Wed May 12 2021 ...The Flood Warning is now in effect until tomorrow morning... The Flood Warning continues for the Bogue Chitto River Near Tylertown. * Until Thursday morning. * At 12:45 PM CDT Wednesday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.0 feet this evening. * Impact...At 16.0 feet, The road through the middle of Hidden Springs Resort Park will begin to flood along with low-lying farm and pasture land near the river. && LAT...LON 3113 9015 3112 9028 3120 9033 3120 9018 $$ JFL
765 WGUS84 KLIX 121929 FLSLIX Flood Statement National Weather Service New Orleans LA 229 PM CDT Wed May 12 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties. MSC113-147-131330- /O.EXT.KLIX.FL.W.0122.000000T0000Z-210514T0640Z/ /TYTM6.1.ER.210512T1631Z.210513T0000Z.210514T0040Z.NO/ 229 PM CDT Wed May 12 2021 ...The Flood Warning is now in effect until early Friday morning... The Flood Warning continues for the Bogue Chitto River Near Tylertown. * Until late Thursday night. * At 1:45 PM CDT Wednesday the stage was 15.9 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.9 feet this evening or very close to moderate flood stage. * Impact...At 16.0 feet, The road through the middle of Hidden Springs Resort Park will begin to flood along with low-lying farm and pasture land near the river. * Impact...At 17.0 feet, Travel in Hidden Springs Resort is possible but hazardous, as roads will be flooded. Evacuation of the park is recommended, when further rises are expected. Low-lying farm and pasture land near the river will remain flooded. && LAT...LON 3113 9015 3112 9028 3120 9033 3120 9018 $$ JFL
126 WGUS44 KLIX 130037 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 737 PM CDT Wed May 12 2021 ...Forecast flooding changed from Minor to Moderate severity and increased in duration for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties. MSC113-147-131845- /O.EXT.KLIX.FL.W.0122.000000T0000Z-210514T1200Z/ /TYTM6.2.ER.210512T1631Z.210513T0600Z.210514T0600Z.NO/ 737 PM CDT Wed May 12 2021 ...Forecast flooding increased from Minor to Moderate severity and increased in duration until Friday morning... The Flood Warning continues for the Bogue Chitto River Near Tylertown. * Until Friday morning. * At 6:45 PM CDT Wednesday the stage was 17.6 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 18.5 feet just after midnight tonight. It will then fall below flood stage early Friday morning. * Impact...At 18.0 feet, Secondary roads in the vicinity of the river will flood. Homes close to the river and portions of the Hidden Springs Resort Park will be flooded. Low-lying farm and pasture land near the river will remain flooded. && LAT...LON 3113 9015 3112 9028 3120 9033 3120 9018 $$
027 WGUS84 KLIX 130310 FLSLIX Flood Statement National Weather Service New Orleans LA 1010 PM CDT Wed May 12 2021 ...The Flood Warning continues for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties. MSC113-147-132115- /O.CON.KLIX.FL.W.0122.000000T0000Z-210514T1200Z/ /TYTM6.2.ER.210512T1631Z.210513T0600Z.210514T0600Z.NO/ 1010 PM CDT Wed May 12 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Bogue Chitto River Near Tylertown. * Until Friday morning. * At 9:45 PM CDT Wednesday the stage was 18.5 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 19.5 feet just after midnight tonight. It will then fall below flood stage early Friday morning. * Impact...At 20.0 feet, Secondary roads in the vicinity of the river will flood. Homes close to the river and portions of the Hidden Springs Resort Park will be flooded. There will be widespread flooding of pasture and farm land. && LAT...LON 3113 9015 3112 9028 3120 9033 3120 9018 $$
835
WGUS84 KLIX 131509
FLSLIX
Flood Statement
National Weather Service New Orleans LA
1009 AM CDT Thu May 13 2021
...The Flood Warning is extended for the following rivers in
Louisiana...
Bogue Chitto River Near Bush affecting St. Tammany Parish.
...The Flood Warning continues for the following rivers in
Mississippi...
Bogue Chitto River Near Tylertown affecting Pike and Walthall
Counties.
MSC113-147-140915-
/O.EXT.KLIX.FL.W.0122.000000T0000Z-210514T1134Z/
/TYTM6.2.ER.210512T1631Z.210513T0900Z.210514T0534Z.NO/
1009 AM CDT Thu May 13 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Bogue Chitto River Near Tylertown.
* Until Friday morning.
* At 9:45 AM CDT Thursday the stage was 18.3 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 7.7 feet Tuesday
morning.
* Impact...At 18.0 feet, Secondary roads in the vicinity of the
river will flood. Homes close to the river and portions of the
Hidden Springs Resort Park will be flooded. Low-lying farm and
pasture land near the river will remain flooded.
&&
LAT...LON 3113 9015 3112 9028 3120 9033 3120 9018
$$
LAC103-140915-
/O.EXT.KLIX.FL.W.0114.210514T0000Z-210516T1800Z/
/BSHL1.1.ER.210514T0000Z.210515T1200Z.210516T1200Z.NO/
1009 AM CDT Thu May 13 2021
...The Flood Warning is now in effect until early Sunday afternoon...
The Flood Warning continues for
the Bogue Chitto River Near Bush.
* From this evening to Sunday afternoon.
* At 9:15 AM CDT Thursday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 11.5 feet Saturday morning. It will then
fall below flood stage Sunday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will
flood. The river will leave the main channel on the left bank
below the bridge flooding woodlands on either side of Louisiana
Highway 21.
&&
LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
3058 8986 3062 8999 3081 9018 3081 9012
$$
MWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 12, 6:18 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 12, 6:18 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
618 AM CDT Wed May 12 2021
.AVIATION (12Z TAF Package)...
Low CIG's, reduced flight categories and SHRA/drizzle currently
across the area will persist early this morning. Latest radar
trends indicate light rain building in from the west across KBTR,
which will continue to press east through the morning/early
afternoon hours. There is a chance for another re-development of
areas of TS later this morning and through the afternoon, with the
main threats being locally gusty surface winds and dangerous
lightning, however coverage should be limited with low CIG's to
persist through the rest of this evening and into early tonight.
Some improvement possible later tonight back to a few areas of
VFR, but light SHRA or VCSH will persist in some areas. KLG
&&
.PREV DISCUSSION... /issued 342 AM CDT Wed May 12 2021/
SHORT TERM...
Heavy rainfall continues to be the main issue for most of our area
in the short term. Forecast PWs remain elevated this morning with
highest values near 1.80 inches. There is still a rather favorable
environment for these bands of storms to produce some possible flash
flooding so the watch will continue through 18Z today. Heavy
rainfall and some thunderstorms are expected again today as moist
air advection continues to dominate the area. Low pressure system
should begin moving offshore at some point this evening, and high
pressure will then build in over the area. By Thursday afternoon,
any lingering precip should be offshore and drier air advecting into
the area should bring dry weather conditions back through the
remainder of the short term period. /TDB/
LONG TERM (Friday night and beyond)...
As longwave trough pulls away from the east coast this weekend,
upper ridging will develop to our east. At the surface, high
pressure over the southern Great Lakes on Friday will become
anchored near the East Coast by early next week. This will produce a
persistent onshore flow at the surface by Sunday. As our upper flow
becomes more southwesterly, impulses moving through that regime will
again produce periods of showers and thunderstorms, possibly as
early as Sunday night, but moreso Monday and beyond. Timing of
individual impulses is rather questionable that far out in time. At
this point, the precipitation forecast more resembles the 12z ECMWF
than it does the 12z or 18z GFS, with considerably higher rain
chances through at least mid-week.
Temperature guidance and blended forecast are pretty close through
Sunday night. For Monday into midweek, we may need to trend high
temperatures down a bit if the wetter forecast appears likely to
verify. The ECMWF temperature forecast is a bit cooler than the GFS,
which makes sense with a wetter forecast. However, somewhat
inconsistently, the blended PoPs favor the ECMWF solution, the
temperatures favor the GFS. 35
MARINE...
Winds mainly out of the southeast will remain near 10 knots through
tomorrow. Showers and thunderstorms are likely again today with
strong and erratic winds possible in the strongest thunderstorms.
Once the front clears the nearshore coastal waters, winds will
remain relatively light until late Thursday into Friday then bump up
to around 15 knots. It will then begin to slack again and move back
to a easterly to southeasterly flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 58 74 53 / 80 50 0 0
BTR 78 61 76 56 / 90 40 10 0
ASD 80 62 76 56 / 80 50 10 0
MSY 81 67 76 63 / 80 50 20 0
GPT 80 63 75 58 / 80 60 20 0
PQL 80 61 75 55 / 60 60 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 1 PM CDT this afternoon for LAZ034>037-
039-046>050-056>061-063>072-075>078.
GM...Flash Flood Watch until 1 PM CDT this afternoon for GMZ530.
MS...Flash Flood Watch until 1 PM CDT this afternoon for MSZ068>071-
077-080>082.
GM...&&In the hours before
Local storm report, May 12, 3:38 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND DMG 1 W NEW ORLEANS 29.97N 90.10W
05/12/2021 ORLEANS LA PUBLIC
POWER POLE DOWN ON CAR AND TREE BLOCKING ROAD NEAR THE
INTERSECTION OF COHN STREET AND LOWERLINE STREET.
0216 AM TSTM WND DMG 1 E NEW ORLEANS 29.97N 90.07W
05/12/2021 ORLEANS LA PUBLIC
POWER POLE DOWN ON TRUCK IN THE 400 BLOCK OF BOUNY
STREET.
0217 AM TSTM WND DMG 1 E NEW ORLEANS 29.97N 90.07W
05/12/2021 ORLEANS LA PUBLIC
TREE DOWN ON VEHICLE AND HOME ON BOUNY STREET IN ALGIERS
POINT.
0217 AM TSTM WND DMG 1 E NEW ORLEANS 29.97N 90.07W
05/12/2021 ORLEANS LA PUBLIC
POWER LINES DOWN ALONG WITH DEBRIS SCATTERED NEAR THE
CORNER OF BEHRMAN AVENUE AND OPELOUSAS AVENUE IN THE
FEDERAL CITY NEIGHBOORHOOD.
&&
98/SOLocal storm report, May 12, 3:46 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TSTM WND GST 1 NNE BAY SAINT LOUIS 30.33N 89.33W
05/12/2021 M34 MPH GMZ532 MS BUOY
BUOY STATION WYCM6 BAY WAVELAND YACHT CLUB
(MS).
&&Local storm report, May 12, 4:23 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM TSTM WND DMG NEW ORLEANS 29.97N 90.08W
05/12/2021 ORLEANS LA PUBLIC
OAK TREE BLOCKING CLAIBORNE AVENUE NEAR CALHOUN STREET
AND TULANE UNIVERSITY.
0210 AM TSTM WND DMG NEW ORLEANS 29.97N 90.08W
05/12/2021 ORLEANS LA PUBLIC
LARGE TREE DOWNED ONTO VEHICLE NEAR THE INTERSECTION OF
HICKORY STREET AND LOWERLINE STREET.
0210 AM TSTM WND DMG NEW ORLEANS 29.97N 90.08W
05/12/2021 ORLEANS LA PUBLIC
METAL ROOF REMOVED FROM STRUCTURE NEAR THE CORNER OF PINE
STREET AND SPRUCE STREET.
&&
98/SOLocal storm report, May 12, 4:56 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM TSTM WND GST 12 SSE GULFPORT 30.23N 88.98W
05/12/2021 M42 MPH GMZ532 MS MESONET
MESONET STATION XSHI SHIP ISLAND.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:08 PM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 11, 9:10 PM CDT | River Flood Warning | LIX | Harrison | 60 hr |
| May 11, 10:31 PM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| May 12, 12:16 AM CDT | Flash Flood Warning | LIX | Pike | 3 hr |
| May 12, 2:53 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 24 min |
| May 12, 3:26 AM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 11 min |
| May 12, 3:37 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 71 min |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.